Alert archive / Missouri / Flash Flood Warnings in 2011

Flash Flood Warning 58, NWS Springfield, MO

July 13, 2011Shannon County, Missouri

NWS Springfield, MO issued this flash flood warning at Jul 13, 2011, 3:24 AM CDT for Shannon County, Missouri. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 13, 2011, 3:24 AM CDT (08:24 UTC)
Expired
Jul 13, 2011, 9:00 AM CDT
In force
6 hr
Issued by
NWS Springfield, MO
Area
Storm-based polygon
Flood severity
None

County Shannon County, MO

The radar

The St Louis radar (KLSX), 177 km from the middle of the area, began a volume at 08:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 8.4 hours before the alert went out and 234 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2011-07-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1117 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2011-07-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 11 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1117 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
2434 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
11 m²/s²
0-3 km storm-relative helicity
32 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

760 
WGUS53 KSGF 130824
FFWSGF
MOC203-131400-
/O.NEW.KSGF.FF.W.0058.110713T0824Z-110713T1400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
324 AM CDT WED JUL 13 2011

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SHANNON COUNTY IN SOUTH CENTRAL MISSOURI...

* UNTIL 900 AM CDT.

* AT 318 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS MUCH OF  
  SHANNON COUNTY.  RAINFALL RATES IN EXCESS OF TWO INCHES PER HOUR 
  WILL CONTINUE OVER SOME LOCATIONS WITHIN THE COUNTY.  FLASH FLOODING
  OF SMALL STREAMS AND CREEKS IS LIKELY.

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
  OCCUR. CREEKS...STREAMS AND LOW WATER CROSSINGS WILL BE ESPECIALLY
  SUSCEPTIBLE TO THE DANGERS OF FLASH FLOODING.

THIS WARNING INCLUDES BUT IS NOT LIMITED TO THE FOLLOWING LOW WATER
CROSSINGS...

ROUTE KK AT GLADDEN CREEK JUST NORTH OF AKERS...
ROUTE H...3 MILES EAST OF WINONA...
ROUTE H AT ROCKY CREEK 6 MILES NORTHEAST OF WINONA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

&&

LAT...LON 3708 9107 3708 9121 3688 9122 3689 9165
      3742 9165 3742 9118 3726 9115 3725 9111
      3720 9111 3721 9109 3717 9106 3716 9102
      3710 9101

$$

CRAMER
2 follow-up statements
514 
WGUS73 KSGF 131222
FFSSGF

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
722 AM CDT WED JUL 13 2011

MOC203-131400-
/O.CON.KSGF.FF.W.0058.000000T0000Z-110713T1400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SHANNON MO-
722 AM CDT WED JUL 13 2011

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 900 AM CDT FOR
SHANNON COUNTY...

AT 714 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE HEAVIER THUNDERSTORMS THAT PROMPTED THE WARNING HAD SHIFTED TO 
THE EAST OF SHANNON COUNTY.  HOWEVER...RUNOFF FROM THUNDERSTORMS 
THAT OCCURRED OVERNIGHT IS LIKELY PRODUCING FLOODING OF SMALL 
STREAMS AND CREEKS...THEREFORE...THE FLASH FLOOD WARNING WILL 
CONTINUE THROUGH 9 AM.

RUNOFF FROM THIS EXCESSIVE RAINFALL IS CAUSING FLASH FLOODING.
CREEKS...STREAMS AND LOW WATER CROSSINGS WILL BE ESPECIALLY
SUSCEPTIBLE TO THE DANGERS OF FLASH FLOODING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT OR IN A VEHICLE.

&&

LAT...LON 3708 9107 3708 9121 3688 9122 3689 9165
      3742 9165 3742 9118 3726 9115 3725 9111
      3720 9111 3721 9109 3717 9106 3716 9102
      3710 9101

$$

CRAMER
687 
WGUS73 KSGF 131353
FFSSGF

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
853 AM CDT WED JUL 13 2011

MOC203-131403-
/O.EXP.KSGF.FF.W.0058.000000T0000Z-110713T1400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SHANNON MO-
853 AM CDT WED JUL 13 2011

...THE FLASH FLOOD WARNING WILL EXPIRE AT 900 AM CDT FOR SHANNON
COUNTY...

EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO
RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED...
PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.

LAT...LON 3708 9107 3708 9121 3688 9122 3689 9165
      3742 9165 3742 9118 3726 9115 3725 9111
      3720 9111 3721 9109 3717 9106 3716 9102
      3710 9101

$$

FOSTER

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Jul 13, 2:27 AM CDT, 57 minutes earlier.

Area forecast discussion, Jul 13, 2:27 AM CDT, 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
227 AM CDT WED JUL 13 2011

.DISCUSSION...

MAIN FOCUS WILL BE WITH RAIN CHANCES/AMOUNTS AS THIS UPPER LEVEL
TROPICAL DISTURBANCE SLOWLY PUSHES ACROSS THE AREA TODAY INTO THURSDAY.

MOISTURE HAS INCREASED SINCE THE 00Z SGF SOUNDING WHICH HAD 1.65
PW VALUES AND NOW ESTIMATED AROUND 1.8 TO 1.9 IN. SEEING DECENT
RAINFALL RATES WITH THE CONVECTION TONIGHT WHICH IS OUT AHEAD OF
THE MAIN SHORTWAVE STILL NEAR ICT. HAVE HAD SOME REPORTS OF
FLOODING OVER A PORTION OF CENTRAL MISSOURI WHICH IS REALLY THE
ONLY AREA WHICH HAD A DECENT RAIN TOTAL DURING THE MONTH OF JUNE.

SHORTWAVE WILL BE VERY SLOW TO MOVE EASTWARD AS IT CUTS THROUGH
THE UPPER RIDGE OVER EASTERN KANSAS AND THE MISSOURI OZARKS. WITH
TROPICAL LIKE MOISTURE IN PLACE...WILL LIKELY CONTINUE TO SEE
CONVECTION THROUGH THURSDAY OVER THE CWA. MODELS HAVING A
DIFFICULT TIME WITH THIS SYSTEM AND ARE OFFERING A WIDE VARIETY OF
SOLUTIONS. PAST COUPLE OF NIGHTS THIS SYSTEM HAS DEVELOPED SHOWERS
AND THUNDERSTORMS WITH VERY SLOW MOVING STORMS IN THE VICINITY OF
THE UPPER WAVE AND SEE NO REASON THAT THIS TREND WILL NOT CONTINUE
INTO TONIGHT OVER OUR CWA. SO HAVE GONE WITH HIGHER PRECIPITATION
CHANCES THAN WHAT GUIDANCE OR PREVIOUS FORECASTS HAVE HAD.

THE RAIN/CLOUDS WILL ALSO ACT TO KEEP TEMPERATURES COOLER THAN
THEY HAVE BEEN OVER THE PAST SEVERAL DAYS AND NOT EXPECTING ANY
HEAT RELATED PRODUCTS...AT LEAST THROUGH THURSDAY.

BY FRIDAY...UPPER LEVEL SYSTEM SHOULD SHIFT SOUTH AND EAST OF THE
AREA WITH THE RIDGE BUILDING BACK INTO THE REGION. SHOULD START TO
SEE TEMPERATURES RISE BACK INTO THE MID TO UPPER 90S OVER THE
WESTERN CWA BY THEN WITH THE WARMER TEMPERATURES CREEPING EASTWARD
INTO THE CWA OVER THE WEEKEND. WARMEST 850 TEMPERATURES SHOULD
REMAIN WEST OF THE AREA HEADING INTO THE WEEKEND SO NOT EXPECTING
AS HOT OF TEMPERATURES AS WE HAVE SEEN IN THE PAST FEW DAYS.

LINDENBERG

&&

.AVIATION...
/ISSUED 708 PM CDT TUE JUL 12 2011/

FOR THE 13/0000Z KSGF/KJLN/KBBG TAFS...AN UPPER LEVEL DISTURBANCE
OVER THE PLAINS WILL MOVE INTO MO ON WED. ISOLATED TO SCATTERED
TSTMS WILL BE POSSIBLE THROUGH THE TAF PERIOD ON A REGIONAL
BASIS...WITH MORE FAVORED TIMES BEING DRIVEN BY DIURNAL HEATING
(AFTERNOON/EVENING). ATTM...HARD TO BE VERY SPECIFIC ABOUT TIMING
AND TSTM COVERAGE IN THE LOCAL TAF AREAS. WILL MONITOR TRENDS AND
MAKE AMENDMENTS AS NEEDED. OUTSIDE OF TSTMS...TAFS ARE VFR.

DSA

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&
Hazardous weather outlook, Jul 13, 12:29 AM CDT, 2 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1229 AM CDT WED JUL 13 2011

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-140530-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
1229 AM CDT WED JUL 13 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...TONIGHT.

THE HAZARDOUS WEATHER RISK LEVEL IS...SIGNIFICANT.

WEATHER HAZARDS EXPECTED...

SIGNIFICANT LIGHTNING RISK.
LIMITED THUNDERSTORM WIND RISK.
LIMITED HAIL RISK.
LIMITED FLASH FLOODING RISK.

DISCUSSION...

THUNDERSTORMS WILL BECOME MORE NUMEROUS OVERNIGHT ACROSS THE
MISSOURI OZARKS AND SOUTHEAST KANSAS WITH FREQUENT CLOUD TO GROUND
LIGHTNING POSSIBLE. WHILE MOST OF THE STORMS SHOULD REMAIN BELOW
SEVERE LIMITS WITH WIND GUSTS BELOW 50 MPH...SOME OF THE STRONGER
STORMS MAY PRODUCE WIND GUSTS OVER 60 MPH AND HAIL TO THE SIZE OF
QUARTERS. HEAVY RAINFALL WILL ALSO ACCOMPANY THE STORMS AND MAY
LEAD TO ISOLATED FLASH FLOODING IF STORMS MOVE ACROSS THE SAME LOCATIONS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE CHANCE FOR THUNDERSTORMS WILL CONTINUE WEDNESDAY AND THURSDAY
AS THE UPPER LEVEL DISTURBANCE MOVES ACROSS THE AREA. A FEW
STRONG TO SEVERE STORMS WILL BE POSSIBLE.

THUNDERSTORMS THAT DEVELOP WEDNESDAY AND THURSDAY WILL BE CAPABLE
OF PRODUCING PERIODS OF LOCALIZED VERY HEAVY RAINFALL. LOW SOIL
MOISTURE DUE TO BELOW NORMAL RAINFALL OVER THE LAST ONE TO TWO
MONTHS WILL MITIGATE SOME OF THE FLOODING RISK...BUT A FEW
INSTANCES OF LOCALIZED FLOODING IN POOR DRAINAGE AREAS WILL BE
POSSIBLE.

HOT WEATHER WILL RETURN LATE IN THE WEEK INTO NEXT WEEKEND...WITH
HEAT INDEX VALUES OVER 100 DEGREES LIKELY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

LINDENBERG

In the hours before

Local storm report, Jul 12, 11:52 PM CDT, 3 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1152 PM CDT TUE JUL 12 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1122 PM     TSTM WND DMG     5 NE LAURIE             38.26N 92.78W
07/12/2011                   MORGAN             MO   LAW ENFORCEMENT

            BOAT DOCK DAMAGED. WIND GUST ALSO FLIPPED SEVERAL BOATS
            OVER AND SET OTHERS ADRIFT.

&&

LINDENBERG
Special weather statement, Jul 12, 11:53 PM CDT, 3 hours 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1153 PM CDT TUE JUL 12 2011

MOZ056-057-069-130600-
CAMDEN MO-MILLER MO-MORGAN MO-
1153 PM CDT TUE JUL 12 2011

...SIGNIFICANT WEATHER ADVISORY FOR CAMDEN...MILLER AND SOUTHEASTERN
MORGAN COUNTIES UNTIL 100 AM CDT...

AT 1152 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 4 MILES SOUTH OF BARNUMTON...OR 10 MILES WEST
OF CAMDENTON...MOVING NORTHEAST AT 15 MPH. WINDS AROUND 50 MPH ARE
EXPECTED WITH THIS STORM.

LAT...LON 3849 9269 3844 9262 3844 9258 3815 9218
      3792 9283 3805 9307 3807 9307 3851 9274
TIME...MOT...LOC 0453Z 225DEG 13KT 3805 9292

DSA
Local storm report, Jul 13, 12:59 AM CDT, 2 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1259 AM CDT WED JUL 13 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1257 AM     FLASH FLOOD      7 SSW BRINKTOWN         38.03N 92.12W
07/13/2011                   MARIES             MO   PUBLIC

            EXCESSIVE RAINFALL CAUSED FLASH FLOODING TO OCCUR ALONG
            THE LITTLE MARIES RIVER AT ITS INTERSECTION WITH COUNTY
            ROAD 634. THIS LOW WATER CROSSING WAS IMPASSABLE TO
            MOTORISTS WITH TWO FEET OF SWIFT FLOWING WATER OVER THE
            BRIDGE.

&&

DCRAMER
Special weather statement, Jul 13, 1:04 AM CDT, 2 hours 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
104 AM CDT WED JUL 13 2011

MOZ057-058-070-071-130700-
MARIES MO-MILLER MO-PHELPS MO-PULASKI MO-
104 AM CDT WED JUL 13 2011

...SIGNIFICANT WEATHER ADVISORY FOR MARIES...NORTHERN PHELPS...
NORTHERN PULASKI AND SOUTHEASTERN MILLER COUNTIES UNTIL 200 AM CDT...

AT 102 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR IBERIA...OR 17 MILES NORTH OF WAYNESVILLE...
MOVING EAST AT 25 MPH. WINDS AROUND 50 MPH ARE EXPECTED WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE BRINKTOWN...DIXON...IBERIA...ROSATI...ST.
JAMES...VICHY AND VIENNA.

INTERSTATE 44 BETWEEN MILE MARKERS 186 AND 199 WILL ALSO BE IMPACTED
BY THIS STORM.

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS.

LAT...LON 3799 9152 3797 9237 3814 9242 3830 9213
      3830 9176 3817 9163 3816 9164 3816 9162
      3806 9152
TIME...MOT...LOC 0604Z 259DEG 23KT 3807 9227

DSA
Local storm report, Jul 13, 2:21 AM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
221 AM CDT WED JUL 13 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0221 AM     TSTM WND DMG     3 N GROVESPRING         37.44N 92.61W
07/13/2011                   WRIGHT             MO   PUBLIC

            SEVERE THUNDERSTORM WIND GUSTS SNAPPED A LARGE TREE THREE
            MILES NORTH OF GROVESPRING.

&&

DCRAMER
Local storm report, Jul 13, 3:14 AM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
314 AM CDT WED JUL 13 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0313 AM     FLASH FLOOD      LEBANON                 37.68N 92.66W
07/13/2011                   LACLEDE            MO   EMERGENCY MNGR

            EXCESSIVE RAINFALL CAUSED FLASH FLOODING ON NUMEROUS
            STREETS WITHIN THE CITY OF LEBANON.

&&

DCRAMER

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 12, 10:38 PM CDTSpecial Weather StatementSGFMiller37 min
Jul 12, 10:52 PM CDTSevere Thunderstorm WarningSGFBenton, Morgan53 min
Jul 12, 11:53 PM CDTSpecial Weather StatementSGFCamden, Miller67 min
Jul 13, 12:29 AM CDTFlash Flood WarningSGFBenton, Camden, Maries, Miller, Morgan6 hr
Jul 13, 12:54 AM CDTFlash Flood WarningSGFPhelps, Pulaski5 hr
Jul 13, 1:04 AM CDTSpecial Weather StatementSGFMaries56 min
Jul 13, 1:26 AM CDTSevere Thunderstorm WarningSGFWebster49 min
Jul 13, 2:03 AM CDTSevere Thunderstorm WarningSGFLaclede, Wright57 min
Jul 13, 3:02 AM CDTFlash Flood WarningSGFLaclede4 hr

Nearby

Flash Flood Warnings in Missouri, 2011Every flash flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.